Alert archive / California / Wind Advisories in 2014
Wind Advisory 32, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 14, 2014, 2:46 AM PDT for 4 counties in California. It took effect at Apr 14, 2014, 6:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 2:46 AM PDT (09:46 UTC)
- In effect from
- Apr 14, 2014, 6:00 AM PDT
- Expired
- Apr 14, 2014, 2:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS76 KSGX 140946 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 246 AM PDT MON APR 14 2014 ...GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH EARLY AFTERNOON... .SURFACE HIGH PRESSURE WILL BRING GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH EARLY AFTERNOON. CAZ048-050-057-058-142100- /O.CAN.KSGX.WI.Y.0031.000000T0000Z-140414T2100Z/ /O.NEW.KSGX.WI.Y.0032.140414T1300Z-140414T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 246 AM PDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...STRENGTHENING AND INCREASING IN COVERAGE THROUGH MID MORNING...THEN SUBSIDING DURING THE AFTERNOON. * LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-061-141100- /O.CAN.KSGX.WI.Y.0031.000000T0000Z-140414T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- COACHELLA VALLEY- 246 AM PDT MON APR 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCALLY GUSTY NORTHEAST WINDS TO 40 MPH THIS MORNING...DIMINISHING DURING THE AFTERNOON. $$ CAZ042-142100- /O.NEW.KSGX.WI.Y.0032.140414T1300Z-140414T2100Z/ ORANGE COUNTY COASTAL AREAS- 246 AM PDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON NEAR THE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * LOCATION...NEAR THE FOOTHILLS. * TIMING...WINDS INCREASING AROUND SUNRISE AND CONTINUING THROUGH THE MORNING...THEN DIMINISHING DURING THE AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
1 follow-up statement
167 WWUS76 KSGX 142035 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT MON APR 14 2014 ...WIND ADVISORY EXPIRES AT 2 PM... CAZ042-048-050-057-058-142145- /O.EXP.KSGX.WI.Y.0032.000000T0000Z-140414T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 135 PM PDT MON APR 14 2014 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE OFFSHORE FLOW HAS WEAKENED AND MOST LOCATIONS ARE NO LONGER REPORTING WIND GUSTS OF 45 MPH OR MORE. $$ PG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:38 PM PDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 13, 8:38 PM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
838 PM PDT SUN APR 13 2014
.SYNOPSIS...
HIGH PRESSURE BUILDING ACROSS THE WEST WILL DRIVE GUSTY OFFSHORE
WINDS THROUGH AND BELOW PASSES AND CANYONS ON MONDAY. IT WILL BE DRY
AND WARMER THROUGH TUESDAY AS THE MARINE LAYER SHRINKS BACK TOWARD
THE COAST. ONSHORE FLOW WILL RETURN LATE TUESDAY AND BECOME GUSTY
OVER THE MOUNTAINS AND INTO THE DESERTS THROUGH WEDNESDAY. A
DEEPENING MARINE LAYER WILL BRING MORE NOCTURNAL CLOUDS AND COOLING
THROUGH THE END OF THE WEEK AS A WEAK UPPER-LEVEL LOW PRESSURE AREA
DEVELOPS ALOFT. MOISTURE AND INSTABILITY ALOFT WILL GENERATE HIGHER
CLOUDS AS WELL...ALSO AFFECTING THE MOUNTAINS AND DESERTS BY FRIDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
LOCALLY STRONG AND GUSTY WINDS STILL LIKELY ON THE COASTAL SLOPES
MONDAY...AND MAX TEMPS LOWERED A FEW DEGREES ALONG THE COAST...
MARINE CLOUDS NEVER TOTALLY CLEARED COASTAL AREAS TODAY AND ARE
FILLING BACK IN ACROSS THE COASTAL PLAIN THIS EVENING...ELSEWHERE
SKIES ARE CLEAR. WESTERLY WINDS WERE STILL GUSTING THROUGH AND BELOW
THE BANNING PASS AREA THIS EVENING TO AROUND 45 MPH. ONSHORE
GRADIENTS WERE STILL AROUND 8-9 MBS TO THE LOWER DESERTS AT 03Z...
BUT HAD WEAKENED FROM NV AND WERE JUST TURNING OFFSHORE. THE 00Z
MIRAMAR SOUNDING STILL INDICATED A DEEP MARINE LAYER CAPPED BY A 7
DEGREE C INVERSION NEAR 3800 FT.
A LOW PRESSURE TROUGH ALOFT IS DIGGING SE TOWARD THE TEXAS PANHANDLE
THIS EVENING. HIGH PRESSURE AT THE SURFACE WILL BUILD IN ITS WAKE
OVER THE ROCKIES THROUGH MON MORNING...INCREASING SFC PRESSURE OVER
THE GREAT BASIN AND FORCING OFFSHORE FLOW AS FAR WEST AS SOCAL.
BASED ON THE FORECAST POSITION OF THE HIGH...THE SFC GRADIENT SHOULD
NOT BE EXCESSIVE ACROSS NV/CA SO STRONGEST WINDS SHOULD REMAIN
ISOLATED TO THE WIND PRONE AREAS. THE LATEST 18Z WRFEMS GUIDANCE
CONFIRMS ISOLATED STRONG WIND GUSTS OF 45-50 KT ON THE LOWER COASTAL
SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. A WIND ADVISORY HAS BEEN
POSTED FOR ALL THE COASTAL SLOPE AREAS INCLUDING RIVERSIDE AND SAN
BERNARDINO COUNTIES LATE TONIGHT THROUGH MIDDAY MON WITH SOME GUSTS
OVER 50 MPH EXPECTED.
THE OFFSHORE WEAKENS RAPIDLY MON AFTERNOON...AND TURNS BACK ONSHORE
ON TUE. OFFSHORE FLOW IS NOT EXPECTED TO REACH THE COAST AT THE
SURFACE...SO IT WILL BE THE SPREAD OF THE WARM...CONTINENTAL AIR
WESTWARD...ABOVE THE BOUNDARY LAYER THAT WILL DETERMINE THE AMOUNT
OF WARMING TO MIX DOWN ALONG THE COAST DURING THE DAY. CONFIDENCE IS
LOW REGARDING MAX TEMP FORECASTS MON/TUE OVER COASTAL AREAS BECAUSE
OF WHERE AND HOW DEEP THIS CONTINENTAL/MARINE AIR INTERFACE WILL BE.
THE RANGE OF MOS GUIDANCE FOR MAX TEMP AT KSAN IS UP TO 20 DEGREES
FOR MON. CONFIDENCE IS MUCH HIGHER FOR SIGNIFICANT WARMING AND
DRYING INLAND MON AND TUE.
FOR TUE AFTERNOON THROUGH WED MORNING...THE PROGRESSIVE WAVE PATTERN
ACROSS N.A. WILL SEND US BACK ONSHORE AT THE SURFACE AS HEIGHTS AND
THICKNESS FALL ACROSS THE WEST. CONDITIONS LOOK FAVORABLE FOR A
COASTAL EDDY TO DEVELOP. THIS WILL RAPIDLY REBUILD THE MARINE LAYER
AND ASSOCIATED CLOUDS/FOG WEST OF THE MOUNTAINS AND LOWER DAYTIME
TEMPS ONCE AGAIN TO AROUND AVERAGE. CLOUDS MAY PERSIST OVER COASTAL
AREAS MUCH OF THE DAY WED ALONG WITH A MODERATE SOUTHERLY WIND.
MODELS ARE IN AGREEMENT THAT A WEAK UPPER-LEVEL LOW WILL REFORM JUST
OFFSHORE ON THU...AND SLIDE INLAND LATE FRI/SAT. INCREASING MOISTURE
AND INSTABILITY ALOFT WILL RESULT IN ANOTHER ROUND OF MID AND HIGHER
LEVEL CLOUDS ABOVE A DEEPENING MARINE LAYER. SUNSHINE WILL BE
LIMITED FRI...AND THIS IN TURN WILL KEEP DAYTIME MAX TEMPS IN CHECK.
DESPITE A GFS FORECAST PW OF AROUND ONE INCH...THE MODELS DO NOT
INDICATE ANY PRECIP WILL REACH THE GROUND...ALTHOUGH THIS PATTERN
COULD RESULT IN SOME SPRINKLES OR VIRGA IF CONVECTIVE ELEMENTS
DEVELOP.
CONFIDENCE LOWERS BEYOND SATURDAY AS MODEL SOLUTIONS DIVERGE.
STILL...THE WEATHER SHOULD REMAIN DRY WITH TEMPERATURES A BIT ABOVE
AVERAGE.
&&
.AVIATION...
140330Z...COAST/VALLEYS...LOW CLOUDS INCREASING IN COVERAGE AND
SPREADING INLAND THIS EVENING...REACHING THE COASTAL SLOPES BY 09Z
MON. OVC CIGS WILL STEADILY LOWER TO AROUND 1000 FT MSL BY 12Z
MON...AND AREAS OF FOG WITH VIS 1-3 SM DEVELOPING. LOW CLOUDS AND
FOG COULD BRIEFLY REACH KONT BETWEEN 03Z AND 09Z BUT A CIG THERE IS
UNLIKELY. STRONG NE WINDS DEVELOPING AFT 09Z MON WILL BRING CLEARING
VCNTY KONT AND KSNA...ALONG WITH CHANCES OF LLWS AFT 12Z MON. LLWS
COULD ALSO REACH KCRQ AFT 15Z MON. LOW CLOUDS/FOG EXPECTED TO CLEAR
TO THE COAST BY 16Z MON. ELSEWHERE...CLEAR WITH UNRESTRICTED VIS
THROUGH MONDAY EVENING.
MTS/COASTAL SLOPES...ENE WINDS INCREASING TO 15-20 KT EARLY MONDAY
MORNING WITH SURFACE GUSTS TO 45KT...LOCALLY HIGHER THROUGH AND
BELOW PASSES AND CANYONS...INCLUDING THE BANNING PASS AND THE I-8
CORRIDOR. WINDS DECREASING MONDAY AFTERNOON/EVENING.
&&
.MARINE...
A 6-7 FOOT WEST-NORTHWEST SWELL WITH A 10-SECOND PERIOD WILL MOVE
THROUGH THE OUTER WATERS LATE TUESDAY NIGHT AND WEDNESDAY MORNING.
THE SWELL WILL BE ACCOMPANIED BY INCREASING NORTHWEST
WINDS...GUSTING TO 20 KT AT TIMES IN THE OUTER WATERS. THIS
COMBINATION WILL PRODUCE CHOPPY SEAS...THOUGH UNLIKELY REACHING
SMALL CRAFT ADVISORY CRITERIA.
OTHERWISE...NO SIGNIFICANT MARINE WEATHER CONDITIONS ARE EXPECTED
THROUGH SATURDAY.
&&
.FIRE WEATHER...STRONG AND GUSTY OFFSHORE WINDS AND MIN RH VALUES OF
8-15 PERCENT WILL CREATE SEVERAL HOURS OF NEAR CRITICAL FIRE WEATHER
CONDITIONS...MAINLY ON THE LOWER COASTAL SLOPES AND ADJACENT
FOOTHILLS ON MONDAY. STRONGEST WIND GUSTS LOCALLY OF 50 MPH OR
GREATER ARE EXPECTED IN SAN DIEGO COUNTY AND THE BANNING AREA OF
RIVERSIDE COUNTY. WINDS SHOULD DECREASE RAPIDLY MON AFTERNOON.
WINDS TURN BACK ONSHORE TUE WITH INCREASING RH WEST OF THE
MOUNTAINS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 2 AM TO 2 PM PDT MONDAY FOR THE COACHELLA
VALLEY...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS...
SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...JAD
AVIATION/MARINE...TSNearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.